Alert archive / Colorado / River Flood Warnings in 2015
River Flood Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at May 9, 2015, 6:16 AM MDT for El Paso County, Colorado. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- May 9, 2015, 6:16 AM MDT (12:16 UTC)
- Expired
- May 9, 2015, 6:41 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fountain Creek at Colorado Springs (FNEC2).
- Action stage
- 9.5 ft
- Minor stage
- 11.5 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07105500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
470
WGUS45 KPUB 091216
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
616 AM MDT SAT MAY 9 2015
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Fountain Creek At Colorado Springs affecting El Paso County.
.Heavy rainfall has caused Fountain Creek at Colorado Springs to go
above the flood stage of 8 feet. Minor flooding of lowlands near the
creek should be expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC041-100016-
/O.NEW.KPUB.FL.W.0004.150509T1216Z-150510T0041Z/
/FNEC2.1.ER.150509T1111Z.150509T1245Z.150509T1400Z.UU/
616 AM MDT SAT MAY 9 2015
The National Weather Service in Pueblo has issued a
* Flood Warning for
The Fountain Creek At Colorado Springs.
* until later this morning.
* At 5:46 AM Saturday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will fall below flood stage by midmorning.
* Impact...At 8.0 feet...Minor flooding of lowlands along the creek
occurs.
&&
LAT...LON 3885 10480 3874 10469 3862 10464 3860 10472
3870 10476 3879 10485
$$1 follow-up statement
238
WGUS85 KPUB 091417
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
817 AM MDT SAT MAY 9 2015
...The Flood Warning is cancelled for the following rivers in
Colorado...
Fountain Creek At Colorado Springs affecting El Paso County.
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
Arkansas River At La Junta affecting Otero County.
...The Flood Warning continues for the following rivers in
Colorado...
Fountain Creek Near Fountain affecting El Paso County.
.Recent heavy rainfall has caused the water level in the Arkansas
River to rise...and it is expected to continue rising through early
Monday morning. Flooding is occurring along the Arkansas River at
Avondale...while the river at La Junta is expected to rise above
flood stage Sunday morning. Recent heavy rainfall has also caused the
water level in the Fountain Creek to rise above flood stage at
Fountain...and it is expected to remain above flood stage through
the day today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-100217-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-150512T0430Z/
/ADLC2.1.ER.150509T0745Z.150510T0000Z.150511T1630Z.UU/
817 AM MDT SAT MAY 9 2015
The Flood Warning continues for
The Arkansas River Near Avondale.
* until Monday evening...Or until the warning is cancelled.
* At 7:15 AM Saturday the stage was 7.5 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.8 feet by early
this evening. The river will fall below flood stage late Monday
morning.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC089-100217-
/O.EXT.KPUB.FL.W.0002.000000T0000Z-150512T2000Z/
/LXHC2.1.ER.150509T1255Z.150511T0600Z.150512T0800Z.UU/
817 AM MDT SAT MAY 9 2015
The Flood Warning continues for
The Arkansas River At La Junta.
* until Tuesday afternoon...Or until the warning is cancelled.
* At 7:15 AM Saturday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by midmorning tomorrow and
continue to rise to near 12.4 feet by after midnight Monday
morning.the river will fall below flood stage by after midnight
Tuesday morning.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
Junta.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$
COC041-091447-
/O.CAN.KPUB.FL.W.0004.000000T0000Z-150510T0041Z/
/FNEC2.1.ER.150509T1111Z.150509T1131Z.150509T1154Z.UU/
817 AM MDT SAT MAY 9 2015
The Flood Warning is cancelled for
The Fountain Creek At Colorado Springs.
* At 7:46 AM Saturday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 5:54 AM Saturday.
* Forecast...The river will continue to fall to 5.1 feet by
midmorning tomorrow.
* Impact...At 7.0 feet...The river is bankfull.
&&
LAT...LON 3885 10480 3874 10469 3862 10464 3860 10472
3870 10476 3879 10485
$$
COC041-100216-
/O.CON.KPUB.FL.W.0005.000000T0000Z-150510T0600Z/
/FHAC2.1.ER.150509T1249Z.150509T1500Z.150509T1800Z.UU/
817 AM MDT SAT MAY 9 2015
The Flood Warning continues for
The Fountain Creek Near Fountain.
* until late tonight...Or until the warning is cancelled.
* At 7:00 AM Saturday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.5 feet by late
this morning. The river will fall below flood stage early this
afternoon.
* Impact...At 8.0 feet...Minor agricultural flooding occurs.
&&
LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
3853 10467 3859 10473
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at May 8, 11:15 PM MDT, 7 hours 1 minute earlier.
Area forecast discussion, May 8, 11:15 PM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1115 PM MDT FRI MAY 8 2015 .UPDATE... ISSUED AT 906 PM MDT FRI MAY 8 2015 UPDATED TO EXPIRE THE TOR WATCH AND ADJUST POPS ETC BASED ON CURRENT OBS AND LATEST HI RES GUIDANCE. ROSE && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 210 PM MDT FRI MAY 8 2015 CURRENTLY...SIGNIFICANT INSTABILITY HAS DEVELOPED ACROSS THE SOUTHERN I-25 CORRIDOR WHERE STRATUS CLEARED EARLY...WITH LAPS CAPES RUNNING OVER 2000 J/KG. 0-6KM SHEAR SUFFICIENT FOR ROTATING CONVECTION...WITH 2 PERSISTENT SUPERCELLS SOUTH OF PUEBLO AS OF 2130Z. STRONGEST CONVECTION NEXT 1-3 HOURS WILL LIKELY BE ACROSS PUEBLO/LAS ANIMAS/CROWLEY/OTERO COUNTIES WHERE INSTABILITY IS GREATEST...WITH HRRR KEEPING STRONG CONVECTION GOING OVER SOUTHEAST PUEBLO COUNTY WELL INTO THE EVENING. FARTHER NORTH AROUND COLORADO SPRINGS...CLOUDS AND EARLY MORNING CONVECTION HAVE HELD DOWN INSTABILITY SOMEWHAT....THOUGH STORMS HAVE BEEN ABLE TO PRODUCE VOLUMINOUS SMALL HAIL ONCE AGAIN. MOUNTAINS WILL SEE ONLY ISOLATED STORMS...AND FAR EASTERN PLAINS NEAR THE KS BORDER LOOK TOO STABLE FOR MUCH DEEP CONVECTION...AT LEAST INTO THE EARLY EVENING. TONIGHT...CONVECTION ALONG I-25 CORRIDOR WILL CONTINUE PAST SUNSET...WITH WEAKENING STORMS SHIFTING TOWARD THE KS BORDER BY MIDNIGHT. SEVERE THREAT WILL CONTINUE SOUTHERN I-25 CORRIDOR...WITH TORNADO WATCH UNTIL 03Z LOOKING REASONABLE. MAY SEE SOME SORT OF MCS LIFT OUT OF THE TX PANH SAT MORNING....AND WILL INCREASE POPS OVER THE PLAINS TO ACCOUNT FOR THIS POSSIBILITY. LIFT INCREASES OVER CONTINENTAL DIVIDE AS UPPER LOW APPROACHES...WITH AT LEAST SOME LIGHT SNOW OVER THE HIGHER PEAKS BY MORNING. SATURDAY...STILL NOT A CLEAR CUT SOLUTION REGARDING POSITION OF SURFACE LOW AND HOW FAR WEST LOW LEVEL MOISTURE/INSTABILITY WILL REMAIN IN THE AFTERNOON. GFS/ECMWF LIFT SURFACE LOW AND WARM FRONT NORTH OF THE PALMER DIVIDE BY AFTERNOON WITH DRYLINE PUNCHING INTO KS BY SAT EVENING. LAST COUPLE RUNS OF THE NAM KEEP THE SURFACE LOW SOUTH OF KLHX UNTIL EARLY EVENING...WHICH KEEPS SURFACE AXIS OF DEEP INSTABILITY/MOISTURE FARTHER WEST AND ALLOWS AT LEAST SOME MODERATELY UNSTABLE AIR TO WRAP BACK INTO PUEBLO/EL PASO COUNTIES LATE. WILL LEAN TOWARD THE HIGHER TERRAIN RESOLUTION NAM AT THIS POINT AS CLIMATOLOGY SUPPORTS ITS SURFACE LOW POSITION NEAR KLHX...AND POSSIBLE EARLY MORNING CONVECTION ALONG THE KS BORDER MAY PUSH MOIST AIR WESTWARD FOR A TIME SAT MORNING. IF MOISTURE HOLDS IN PLACE...MASSIVE SHEAR (0-6KM SHEAR 60-70 KTS) WILL LEAD TO SEVERE STORMS OVER THE FAR EASTERN PLAINS WITH EVEN SOME STRONGER STORMS POSSIBLE BACK TOWARD PUEBLO AND COLORADO SPRINGS AS STRONG LIFT WRAPS BACK AROUND THE UPPER LOW. OVERALL...WILL KEEP POPS IN PLACE ALL DAY OVER THE FAR EASTERN PLAINS...WITH CONVECTION POSSIBLE EARLY IN THE MORNING AND A SECOND ROUND OF STORMS IN THE AFTERNOON. EASTERN MOUNTAINS/I-25 CORRIDOR WILL SEE A DRY PERIOD THROUGH THE MORNING AS WLY DOWNSLOPE INCREASES...THEN AN INCREASING CHANCE OF PRECIP BY AFTERNOON AS LOW LIFTS OUT AND STRONGER LIFT DEVELOPS UNDER THE TROWAL. REMAINING MOUNTAINS AND VALLEYS WILL SEE SCT TSRA...WITH HEAVY SNOW OVER THE HIGHER PEAKS. KEPT WINTER STORM WATCH IN PLACE FOR CENTRAL MOUNTAINS SAT...AND HOISTED A NEW WATCH FOR THE SUMMIT OF PIKES PEAK WHERE 1 TO 2 FEET OF NEW SNOW LOOKS POSSIBLE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 210 PM MDT FRI MAY 8 2015 ...ACTIVE WEATHER PATTERN IN PLACE OVER THE WEEKEND... SATURDAY NIGHT THROUGH SUNDAY...MODELS INDICATE THAT THE UPPER LOW WILL BE LOCATED OVER SOUTH-CENTRAL CO SAT EVENING...AND WILL QUICKLY EJECT TO THE NE TO NEBRASKA SUN MORNING...THEN SOUTH DAKOTA SUN NIGHT. ACTIVITY SHOULD BE SLIGHTLY SUBDUED ACROSS THE SE PLAINS SAT NIGHT AS THE LOW MOVES NE...BUT WRAPAROUND WILL START AFFECTING THE PALMER DVD AND RAMPART RANGE. CATEGORICAL SHOWERS ARE FORECAST OVER MONUMENT HILL SAT EVE...WITH DROPPING TEMPS SWITCHING THE PCPN OVER TO SNOW OVERNIGHT. UP TO 2 INCHES OF NEW SNOW WILL BE POSSIBLE FOR MONUMENT HILL BY SUN MORNING...BUT HIGHER AMOUNTS WILL BE POSSIBLE FOR TELLER COUNTY AND ESPECIALLY PIKES PEAK SO THE PEAK HAS BEEN INCLUDED IN THE WINTER STORM WATCH. AS THE SYSTEM CONTINUES PULLING AWAY LATE SUN...SHOWER AND STORM ACTIVITY IS EXPECTED TO DIMINISH. LOOK FOR MAX TEMPS IN THE 50S TO AROUND 60F FOR MOST AREAS ON SUN...WITH OVERNIGHT MIN TEMPS IN THE LOWER TO MID 30S. MONDAY THROUGH WEDNESDAY...TEMPORARY RIDGING OVER THE STATE MON WILL GIVE WAY TO A SW FLOW ALOFT ON TUE. RESIDUAL MOISTURE IS EXPECTED TO SPARK MORE SHOWER AND STORM ACTIVITY MON AFTN AND EVE...THEN AS THE SW FLOW SETTLES IN FOR TUE A PLUME OF GULF MOISTURE WILL BE DRAWN UP ACROSS NM AND INTO COLORADO. THE BEST WINDOW FOR STORM ACTIVITY WILL OCCUR TUE AND WED...WITH THE EMPHASIS ON TUE. STORMS WILL INITIATE OVER THE HIGHER TERRAIN BOTH DAYS BY LATE MORNING...THEN TRACK E-NE OVER THE ADJACENT PLAINS THROUGH THE AFTN AND EVE. LOOK FOR MAX TEMPS TO WARM MON THROUGH WED WITH 60S ON MON TO MID TO UPPER 70S BY WED. THURSDAY AND FRIDAY...SW FLOW ALOFT REMAINS IN PLACE THROUGH THE REST OF THE WORK WEEK...WITH MAX TEMPS IN THE 70S CONTINUING. THE PLUME OF GULF MOISTURE IS FORECAST TO SLIDE TO THE EAST OUT OF THE REGION...SO STORM ACTIVITY WILL BECOME MORE ISOLATED AND DIURNAL IN NATURE AND TIED MORE TO THE HIGHER TERRAIN. MOORE && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1104 PM MDT FRI MAY 8 2015 A MAJOR SPRING STORM WILL APPROACH THE FOUR CORNERS REGION TONIGHT AND THEN MOVE THROUGH SE CO ON SATURDAY. THIS LOW PRESSURE SYSTEM WILL BRING SIGNIFICANT WEATHER TO THE AREA...ESPECIALLY OVER THE MOUNTAINS AND EASTERN PLAINS. THE SAN LUIS VALLEY WILL BE SOMEWHAT SHELTERED BUT COULD STILL SEE OCCASIONAL RA-SN OR TS. STRONG UPSLOPE FLOW OVER THE PLAINS WILL LEAD TO CONTINUED LIFR-MVFR FOR THE KCOS AND KPUB TERMINALS AND SURROUNDING AREAS. LIFR-IFR WILL BE MOST LIKELY IN THE 09Z-15Z TIME PERIOD BUT COULD OCCUR IN PERIODS THROUGH THE TAF CYCLE. ROUNDS OF PRECIP INCLUDING TSRA WILL BE LIKELY THROUGH THE DAY ON SATURDAY. TS COULD PRODUCE SIGNIFICANT HAIL AND/OR GRAUPEL IN ADDITION TO STRONG WINDS AND HEAVY RAIN. SIGNIFICANT SVR WEATHER WILL BE POSSIBLE OVER THE FAR ERN PLAINS...NR THE KS BORDER...INCLUDING TORNADOES. AS THIS SYSTEM MOVES TO OUR NE LATE SATURDAY...A STRONG COLD FRONT WILL DROP SNOW LEVELS BELOW 6000 FEET BY SUN MORNING. ACCUMULATING SNOW WILL BE POSSIBLE AT KCOS AFTER 06Z SUN THROUGH AROUND 18Z SUN...THOUGH AT THIS TIME IT DOES NOT LOOK SIGNIFICANT AND THE GREATER THREAT WILL CONTINUE TO BE SIGNIFICANT HAIL AND TB. THE NEXT 36 HOURS OR SO WILL BE VERY HAZARDOUS OVER THE AREA FOR GENERAL AVIATION. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT FOR COZ058-060-061-082. && UPDATE...ROSE SHORT TERM...MOORE LONG TERM...PETERSEN AVIATION...ROSE
Hazardous weather outlook, May 8, 12:09 PM MDT, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1209 PM MDT FRI MAY 8 2015 COZ058>089-093>099-091815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1209 PM MDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PLAINS EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING...WITH THE BEST CHANCE FOR SEVERE STORMS OVER EASTERN LAS ANIMAS AND BACACOUNTIES. THE STORMS OVER THE FAR SOUTHEAST PLAINS WILL BE CAPABLE OF PRODUCING A COUPLE OF TORNADOES...ALONG WITH HAIL UP TO GOLFBALL IN SIZE AND WIND GUSTS TO 70 MPH. STORMS FARTHER NORTH ON THE PLAINS WILL LIKELY BE SLIGHTLY WEAKER...ALTHOUGH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 60 MPH WILL STILL BE POSSIBLE...AND A TORNADO CANNOT BE RULED OUT. OVER THE MOUNTAINS AND REMAINDER OF THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...WITH LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER AND BRIEF HEAVY RAIN THE MAIN THREATS. AT HIGH ELEVATIONS...ABOVE 11000 FEET...SNOW WILL OCCUR WITH SEVERAL INCHES OF ACCUMULATION WILL BE POSSIBLE. ANY HEAVY RAIN THAT FALLS OVER THE BURN SCARS OVER THE REGION WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA ON SATURDAY...WITH THE MAIN THREATS BEING LIGHTNING AND GUSTY WINDS. SOME OF THE STRONGER STORMS WILL HAVE TH POTENTIAL TO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. THERE WILL ALSO BE THE POSSIBILITY OF A FEW SEVERE STORMS OVER THE SOUTHEAST PLAINS ON SATURDAY...WITH THE BEST CHANCES PROBABLY EXTENDING FROM EL PASO COUNTY TO KIOWA AND PROWERS COUNTIES. SEVERE STORM THREATS WILL INCLUDE HAIL OF 1 TO 2 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH...AND A TORNADO THREAT MAY ALSO DEVELOP. SATURDAY AFTERNOON...SNOW ACCUMULATIONS ARE EXPECTED OVER THE CENTRAL COLORADO MOUNTAINS AND OVER PIKES PEAK. WITH PRECIPITATION CONTINUING SATURDAY NIGHT...AND TEMPERATURES ALOFT COOLING...SNOW ACCUMULATIONS WILL CONTINUE OVER THESE AREAS AND SNOW LEVELS WILL LOWER. SEVERAL INCHES OF ACCUMULATION CAN BE EXPECTED OVER PIKES PEAK AND THE CENTRAL MOUNTAINS. TELLER COUNTY WILL ALSO SEE SOME SNOW ACCUMULATION...WITH A COUPLE TO SEVERAL INCHES POSSIBLE. NORTHERN EL PASO COUNTY COULD SEE 2 TO 4 INCHES OF ACCUMULATION SATURDAY NIGHT. SUNDAY NIGHT...A WEATHER DISTURBANCE MOVING OVER THE AREA COULD BRING MORE SNOW TO THE MOUNTAIN AREAS AND SNOW LEVELS OVERNIGHT COULD LOWER TO AROUND 5500 FEET...BUT THE DISTURBANCE IS FAIRLY QUICK MOVING AND LITTLE ACCUMULATION IS EXPECTED AT LOWER ELEVATIONS. UNSETTLED CONDITIONS EACH DAY WILL MEAN THE CHANCE FOR THUNDERSTORMS EACH DAY MONDAY THROUGH THURSDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE AFTER 2 PM ACROSS THE EASTERN PLAINS. 10/88
In the hours before
Special weather statement, May 9, 3:23 AM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 323 AM MDT SAT MAY 9 2015 COZ079-086-087-091000- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 323 AM MDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 400 AM MDT... AT 322 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES EAST OF GREENHORN MOUNTAIN...OR 25 MILES SOUTH OF PUEBLO...MOVING NORTH AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PUEBLO...SALT CREEK...PUEBLO RESERVOIR...PUEBLO WEST AND COLORADO CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3780 10466 3781 10490 3830 10489 3827 10455 TIME...MOT...LOC 0922Z 188DEG 43KT 3792 10476 MW
Special weather statement, May 9, 3:30 AM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 330 AM MDT SAT MAY 9 2015 COZ081-084-085-091000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 330 AM MDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 400 AM MDT... AT 329 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COLORADO SPRINGS...MOVING NORTH AT 40 MPH. HEAVY RAINFALL...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...MANITOU SPRINGS... PETERSON AFB...BLACK FOREST...GLENEAGLE AND CIMARRON HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3880 10470 3880 10492 3913 10488 3913 10463 TIME...MOT...LOC 0929Z 187DEG 47KT 3891 10481 MW
Special weather statement, May 9, 4:11 AM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 411 AM MDT SAT MAY 9 2015 COZ085-086-091045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 411 AM MDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND SOUTH CENTRAL EL PASO COUNTIES UNTIL 445 AM MDT... AT 410 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PUEBLO WEST...OR NEAR PUEBLO...MOVING NORTH AT 40 MPH. HEAVY RAINFALL...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PUEBLO...FOUNTAIN...PUEBLO WEST...PINON...PUEBLO RESERVOIR...SALT CREEK...MIDWAY...SECURITY-WIDEFIELD AND FORT CARSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3824 10456 3823 10478 3872 10483 3873 10451 TIME...MOT...LOC 1010Z 180DEG 38KT 3833 10467 MW
Local storm report, May 9, 4:40 AM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
440 AM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM HAIL 2 S AIR FORCE ACADEMY 38.95N 104.87W
05/09/2015 M0.75 INCH EL PASO CO TRAINED SPOTTER
1 DEEP. RAIN RATE 1.10 INCHES PER HOUR.
&&
PPLocal storm report, May 9, 5:32 AM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
532 AM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM FLASH FLOOD COLORADO SPRINGS 38.83N 104.82W
05/09/2015 EL PASO CO LAW ENFORCEMENT
CSPD REPORTS 6 - 8 INCHES OF STANDING WATER ON THE
INTERSTATE AT I-25 AND WOODMAN.
&&
PPLocal storm report, May 9, 6:03 AM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
603 AM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
05/09/2015 EL PASO CO TRAINED SPOTTER
&&
PPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:03 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 42 min |
| May 8, 6:09 PM MDT | Tornado Warning | PUB | Otero | 36 min |
| May 8, 6:36 PM MDT | Special Weather Statement | PUB | Otero | 54 min |
| May 8, 6:37 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 23 min |
| May 8, 6:45 PM MDT | Areal Flood Advisory | PUB | Bent, Otero | 2 hr |
| May 8, 6:46 PM MDT | Special Weather Statement | PUB | Fremont | 44 min |
| May 8, 6:47 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| May 8, 6:51 PM MDT | Special Weather Statement | PUB | Teller | 54 min |
| May 8, 7:01 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 29 min |
| May 8, 7:02 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 58 min |
| May 8, 7:21 PM MDT | Flash Flood Warning | PUB | Otero | 4 hr |
| May 8, 7:47 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| May 8, 7:51 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 54 min |
| May 8, 8:30 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| May 8, 8:45 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| May 8, 9:47 PM MDT | Special Weather Statement | PUB | Huerfano | 58 min |
| May 8, 9:55 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| May 8, 10:16 PM MDT | Areal Flood Warning | PUB | Otero | 6 hr |
| May 8, 10:32 PM MDT | Areal Flood Advisory | PUB | El Paso, Pueblo | 118 min |
| May 8, 11:44 PM MDT | Special Weather Statement | PUB | Teller | 76 min |
| May 9, 12:51 AM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 114 min |
| May 9, 3:23 AM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| May 9, 3:30 AM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| May 9, 3:57 AM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| May 9, 4:11 AM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
| May 9, 4:43 AM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| May 9, 4:46 AM MDT | River Flood Warning | PUB | Pueblo | 45 hr |
| May 9, 4:59 AM MDT | Flash Flood Warning | PUB | El Paso, Pueblo | 3 hr |
| May 9, 5:22 AM MDT | Winter Storm Warning | PUB | Chaffee, El Paso, Fremont, Lake, Saguache, Teller | 25 hr |
| May 9, 5:22 AM MDT | Winter Weather Advisory | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 25 hr |
| May 9, 5:28 AM MDT | Flash Flood Watch | PUB | El Paso | 15 hr |
| May 9, 5:51 AM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| May 9, 6:08 AM MDT | Areal Flood Advisory | PUB | El Paso, Pueblo | 3 hr |
| May 9, 6:21 AM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| May 9, 6:37 AM MDT | Special Weather Statement | PUB | Kiowa | 23 min |
| May 9, 8:11 AM MDT | River Flood Warning | PUB | El Paso | 17 hr |
| May 9, 9:16 AM MDT | Special Weather Statement | PUB | Teller | 29 min |
| May 9, 11:44 AM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| May 9, 12:14 PM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| May 9, 12:20 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 25 min |
| May 9, 12:30 PM MDT | Tornado Warning | PUB | Crowley | 14 min |
| May 9, 12:44 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| May 9, 12:52 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 38 min |
| May 9, 1:08 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 26 min |
| May 9, 1:16 PM MDT | Flash Flood Warning | PUB | El Paso | 119 min |
| May 9, 1:30 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 30 min |
| May 9, 1:32 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 28 min |
| May 9, 1:53 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 37 min |
| May 9, 1:55 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 50 min |
| May 9, 1:57 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| May 9, 2:10 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 35 min |
| May 9, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 53 min |
| May 9, 2:26 PM MDT | Tornado Warning | PUB | Pueblo | 34 min |
| May 9, 2:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| May 9, 2:36 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| May 9, 2:52 PM MDT | Tornado Warning | PUB | El Paso, Pueblo | 23 min |
| May 9, 2:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 49 min |
| May 9, 3:07 PM MDT | Tornado Warning | PUB | El Paso, Pueblo | 38 min |
| May 9, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 25 min |
| May 9, 3:23 PM MDT | River Flood Warning | PUB | Pueblo | 34 hr |
| May 9, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 46 min |
| May 9, 3:32 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 43 min |
| May 9, 3:37 PM MDT | Tornado Warning | PUB | El Paso | 38 min |
| May 9, 4:04 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 41 min |
| May 9, 4:16 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| May 9, 4:19 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| May 9, 4:19 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 41 min |
| May 9, 4:20 PM MDT | Areal Flood Warning | PUB | El Paso | 3 hr |
| May 9, 4:24 PM MDT | Tornado Warning | PUB | Kiowa | 36 min |
| May 9, 5:59 PM MDT | River Flood Warning | PUB | El Paso | 14 hr |
Nearby
River Flood Warnings in Colorado, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.